Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 539, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2001, 6:31 PM CDT for Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 10, 2001, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102330 SVRJAN MSC163-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 631 PM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 700 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF BENTONIA...OR ABOUT 9 MILES SOUTH OF YAZOO CITY...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BENTONIA AT 640 PM CDT BE NEAR SATARTIA AT 655 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH6 THIS STORM. LAT...LON 3272 9022 3285 9036 3265 9063 3254 9052
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE JUL 10 2001 WELL DEVELOPED THUNDERSTORM CLUSTER TRACKING TO THE SE INTO NRN MS. AIR MASS QUITE UNSTABLE WITH CAPES GENERALLY ABOVE 3000 AND ABOVE 5000 JAN 12Z SOUNDING. SURFACE DEWPOINTS RANGING FROM THE MID TO UPPER 70S ACROSS FORECAST AREA. ALTHOUGH AIR MASS MOIST AND UNSTABLE...CONVECTION HAS LACKED SUFFICIENT TRIGGER THIS AFTERNOON. BAND OF DEVELOPING CONVECTION NOTED IN OUTFLOW FROM APPROACHING THUNDERSTORM COMPLEX. DUE TO CONDITION OF AIR MASS AND POSSIBILITY OF SWD DEVELOPMENT OF OUTFLOW FORCING...WILL GO WITH CHANCE POPS NRN AND CENTRAL ZONES. ALSO POSSIBILITY THAT MCS RAIN AREA MAY REFORM OVERNIGHT TO AFFECT NE AND E CENTRAL COUNTIES. GENERAL UPPER PATTERN TO CONTINUE THROUGH THE NEXT SEVERAL DAYS... WITH SHORTWAVE MOVING SWD ACROSS REGION AGAIN WED. MODELS DIFFER ON SHORTWAVE STRENGTH AND SURFACE BOUNDARY SOLUTION. AVN HAS MUCH STRONGER SHORTWAVES AND PUSHES SURFACE BOUNDARY POSITION MUCH FARTHER S. LOW LEVEL HUMIDITY TO CONTINUE WITH SURFACE DEWPOINTS GENERALLY HANGING IN THE MID 70S. ETA PUSHES SURFACE BOUNDARY TOWARD CENTRAL ZONES WED AFTERNOON BEFORE SHIFTING IT BACK TO THE NORTH WED EVENING WHILE THE AVN CONTINUES THE SWD PUSH AND SHIFTS THE WIND SHIFT INTO SRN MS BY WED EVENING. WITH BOUNDARY IN VICINITY AND NEXT SHORTWAVE EXPECTED OVER AN UNSTABLE AIR MASS...WILL INCREASE POPS SLIGHTLY FOR WED. WITH PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES...SCATTERED CONVECTION THAT DEVELOPS WILL PRODUCE BRIEF BURSTS OF HEAVY RAINFALL. MODEL QPF FIELDS LOOK OK WITH AREAL COVERAGE 0.5 INCH OR LESS FOR TONIGHT AND AGAIN FOR WED...ALTHOUGH LOCAL AMOUNTS COULD EASILY EXCEED 1 INCH. CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS 500 MB HEIGHTS SLOWLY FALLING THU NIGHT THRU SUNDAY. SIGNIFICANT SHORTWAVE MOVING ACROSS THE REGION FRI NIGHT WITH WRN EDGE OF UPPER TROUGH EDGING INTO THE AREA. HEIGHTS INCREASING AGAIN INTO MON. PRELIM NUMBERS: JAN 75/95/75/96 2423 MEI 74/95/73/95 3423 .JAN... MS...NONE LA...NONE AR...NONE
In the hours before
Special weather statement, Jul 10, 1:54 PM CDT, 4 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 154 PM CDT TUE JUL 10 2001 ...THUNDERSTORMS... WITH ABUNDANT MOISTURE AND HEATING FROM THE DAY...ENOUGH INSTABILITY WILL BE PRESENT FOR AN ISOLATED NUMBER OF THE THUNDERSTORMS FORMING THIS AFTERNOON INTO THIS EVENING TO BECOME SEVERE. WITH RELATIVELY WEAK WINDS...THE MAIN THREATS WILL BE WINDS GUSTING TO 60 MPH...ALONG WITH HAIL TO THE SIZE OF DIMES. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER NORTHEAST AND EAST CENTRAL MISSISSIPPI...THOUGH ISOLATED SEVERE WEATHER IS POSSIBLE ANYWHERE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI INTO TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES THIS AFTERNOON INTO TONIGHT. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT INDEX VALUES...FROM NEAR 105 ACROSS EASTERN AND CENTRAL MISSISSIPPI...TO NEAR 110 DEGREES OVER THE DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI. IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN THE SHADE AS OFTEN AS POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.